Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Back pain, frequent urination, gas pain, flatulence, tenderness. Side effects of Crestor for cholesterol?

User rating for this question
Very Good
Answered by

Practicing since : 1988
Answered : 43 Questions

on Nov 18th my dr. prescribed 10mg daily of Crestor for my cholesterol (LDL 4.54; HDL 1.25 Triglic 120). I took the pills for three days but had muscle pains, so i cut the pills in half and took the 5mg for 7 days but the muscle pains persisted (slightly less but still there) so I stopped taking them all together. So all in all i took them for ten days...10 mg for three and 5mg for seven.

tonight i've been feeling so random pain(not constant..more like slight jabs ) in my lower sides on the back..def more on the left side than the right and seems to jab sometimes when i take a XXXXXXX breath. I have also urinated three times in the last five hours, I also seem to have some gas pains and flatulence.and some mild tenderness in the lower front areas (ovary area i guess would describe the area).

I guess my question is this: I read on the side effects of the crestor there can be damage to the kidneys...and it's serious. do you think this could be what i am feeling? would this small amt for this very short time could have had this effect?
Posted Wed, 2 May 2012 in Hypertension and Heart Disease
Answered by Dr. Gopi A 24 hours later
Crestor is a very good drug to bring down your LDL cholesterol levels. It is generally a very safe drug but rarely can give rise to serious side effects. The side effects generally involve the muscle and liver.
In case of severe muscle involvement, the kidneys can be damaged.

In your case, you probably had some form of mild muscle involvement that is why you experienced muscle pains. Almost always they improve on stopping medicines. So you did the right thing by stopping the medicine. Ideally, you should have got a consultation also done. You would have been advised an estimation of creatine phophokinase estimation which would have confirmed or ruled out the fact whether it is a side effect of the drug or not.

Even though it was a side effect of the drug from the description of your present symptoms, it does not sound like any kidney involvement. If there is any change in your urine color (darkening) or symptoms start worsening, I would recommend you to get medical help, though at present my feeling is that there is no kidney involvement. Either way since your cholesterol level is high I think you will need to contact your medical practitioner to plan other strategies to control your cholesterol levels.

I hope I answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor